# SDR CA090602007

- Difficulty date: June 1, 2009
- Submitted: June 16, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,984 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 2810 · Fuel Storage
- Part: Relief Valve
- Part number: D3211
- Condition: Stuck
- Part time: 2,210 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) CONTAMINANTS ARE MIGRATING INTO THE RELIEF VALVE SEAT AND WALLS CAUSING GALLING WITHIN THE RELIEF VALVE. THIS CAUSES THE VALVE TO STICK CAUSING PRESSURE IMPULSES FROM THE ENGINE DRIVEN PUMP NOT TO BE ABSORBED BY THE RELIEF VALVE. THE IMPULSE CAUSE THE VACUUM SWITCH IN THE GASCOLATOR TO FLICKER THE WARNING LIGHT.  FURTHER INVESTIGATION DURING THE TEARDOWN REVEALED CONTAMINATES WITHIN THE HSG. WHEN THE PRESSURE RELIEF VALVE IS STUCK PROPER FUEL PRESSURE WILL NOT BE MAINTAINED CAUSING ADVERSE ENGINE OPERATING CONDITIONS.
